Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2000, 7:43 PM CDT for Ward County, North Dakota. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 7:43 PM CDT (00:43 UTC)
- Expired
- Aug 7, 2000, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:50 PM CDT | Hail 0.88 | Berthold, ND | |
| Aug 7, 8:40 PM CDT | Hail 0.75 | Glenburn, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 080044 SVRBIS NDC101-080145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 743 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 845 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF HARTLAND...OR ABOUT 21 MILES WEST OF MINOT...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOXHOLM AT 750 PM CDT BURLINGTON AT 755 PM CDT MINOT AFB AT 815 PM CDT WOLSETH AT 835 PM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. LAT...LON 4835 10188 4820 10143 4845 10108 4846 10175 JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT MON AUG 7 2000 SURFACE FRONT NOW ON THE MT/ND BORDER WITH A 10 DEGREE DROP IN DEW POINTS WITH IT. WIDELY SCATTERED SHOWERS INCREASING OVER SOUTHWEST ND BUT LIGHTNING STRIKES ARE LACKING. ETA IS SLOWER OF MODELS...THOUGH ALL ARE IN RELATIVE AGREEMENT. BETTER DEVELOPMENT IS IN WESTERN SD AND THIS IS INTERESTING BASED ON LATEST MESO-ETA WHICH SHOWS SPLIT ENERGY BUT INTENSIFIES THE SOUTHERN MAX...OVER SD. THIS WOULD SPREAD THE STRONGEST STORMS OVER THAT STATE AND POSSIBLY INTO SOUTH CENTRAL ND IN STRONG NORTHERN LOBE. THE ETA HAS TWO SIMILAR SYSTEMS WITH THE NORTH ONE SLIGHTLY STRONGER...INDICATING A BETTER CHANCE NORTH. THERE IS AMPLE CAPE AND INSTABILITY PRESENT...AND WITH SPC HAVING CWA IN SLGT RISK WILL WORD ZONES POSSIBLE SEVERE. ALL MODELS CUT THE STORMS OFF BY MIDNIGHT FROM MOT-BIS. WITH THAT IN MIND WILL DETAIL ENDING TIME FOR STORMS AS THIS EVENING WEST AND BY MIDNIGHT CENTRAL. THE DRIER AIR COVERS ALL OF CWA BY MID DAY TUESDAY AND WITH CONVECTIVE TEMPS ABOUT 5 DEGREES OVER FORECAST HIGHS WILL WORD MOSTLY SUNNY. THE H5 RIDGE FLATTENS BUT WITH NEARLY FULL SUNSHINE WEDNESDAY...AND CONVECTIVE TEMPS NEARLY 10 DEGREES OVER FORECAST HIGHS...TEMPS WILL STILL BE 80 TO 85 FOR HIGHS...AND WILL WORD SUNNY. DRY WEATHER CONTINUES FOR MUCH OF THE WEEK WITH A BUILDING H5 RIDGE AGAIN BY THURSDAY. BY THE WEEKEND THE RIDnGE IS SO AMPLIFIED THAT IT ALLOWS ENERGY IN TO THE BACK SIDE FOR A CHANCE OF STORMS. .BIS...NONE. JP MARTIN
In the hours before
Special weather statement, Aug 7, 6:25 PM CDT, 1 hour 18 minutes before
NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-080130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 625 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT... AT 630 PM CDT DOPPLER RADAR INDICATED SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA. THE STRONGEST THUNDERSTORMS WERE LOCATED IN SOUTHEAST SASKATCHEWAN...JUST NORTH OF PORTAL IN BURKE COUNTY...AND IN SOUTH DAKOTA...SOUTH OF LINTON AND STRASBURG IN EMMONS COUNTY. PERSONS ACROSS CENTRAL NORTH DAKOTA SHOULD REMAIN ALERT FOR POSSIBLE THUNDERSTORM DEVELOPMENT IN THE NEXT 1 TO 2 HOURS. TWH N
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:24 PM CDT | Tornado Warning | BIS | Burke, Renville | 36 min |
| Aug 7, 7:58 PM CDT | Tornado Warning | BIS | Bottineau, Renville | 32 min |
| Aug 7, 8:34 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 56 min |
| Aug 7, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.